| Model Number |
TA3048S |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
11/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: ta3048s, ta3048s ta 30-4.8 reloadable stapler, (lot#: p3j0814) ta3035s, ta3035s ta 30-3.5 reloadable stapler, (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the clinical study, intra-operatively, during the use of the stapler in the rectum, no staples were released from the row at the section.The operating staff reported that no staples were found in the stapler, in the edges of the resected section, or in the abdominal cavity.A second stapler was used, but it only partially functioned.As this second stapling was also unsatisfactory, the surgical strategy had to be revised in favor of a more complex procedure.The patient had to be repositioned.The operative time was extended as a result.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was received loaded with a fully fired 4.8mm single use loading unit (sulu).Identifying witness mark from automatic firing fixture was present on instrument handle.The sulu was broken at the pin slide area.A manufacturing assessment concluded that a patterned mark was observed on pin overmold area and bodies suggesting that an external tool could have been used and applied, weakening the area and leading to breakage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.